Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 4, 2001, 12:08 AM EST for Bryan County, Liberty County, Long County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2001, 12:08 AM EST (05:08 UTC)
- Expired
- Mar 4, 2001, 1:00 AM EST
- In force
- 52 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Bryan County, GA, Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 9:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 040509
SVRCHS
GAC029-051-103-179-183-040600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1208 AM EST SUN MAR 4 2001
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA.
CHATHAM COUNTY IN SOUTHEAST GEORGIA.
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA.
LIBERTY COUNTY IN SOUTHEAST GEORGIA.
LONG COUNTY IN SOUTHEAST GEORGIA.
* UNTIL 100 AM EST.
* AT 1207 AM EST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
FROM MILLEN TO BAXLEY MOVING EAST AT 60 MPH.
WINDS IN EXCESS OF 60 MPH ARE EXPECTED IN THE WARNED AREA.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
$$
LAT...LON 3169 8179 3171 8149 3169 8130 3187 8105
3250 8128 3247 8150 3223 8143 3195 8185
WOODWORTH
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 8:55 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 3, 8:55 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EST SAT MAR 3 2001
FCST RIGHT ON TRACK WI LRG AREA OF SHOWERS AND THUNDERSTORMS FM SC
BACK INTO AL MOVG EWD ACRS RGN MOST OF THE NGT. SVR THREAT STL PSBL
FOR SE GA AS BST MSTR CNVRG AND INSTAB AXIS WL MOVE INTO THIS AREA
OVRNGT. DO NOT ANTICIPATE ANY CHANGES TO ZONE FCST OTR THAN TO ADD
HEADLINE FOR TORNADO WATCH 47 FOR POINTS W AND S OF SAV RVR.
CWF...WL TWEAK INIT CONDS OTRW NO CHANGES PLANNED.
FCSTID = 14
CHS 64 78 48 58 / 100 70 30 10
SAV 65 76 46 60 / 90 60 20 10
CHL 66 78 49 58 / 100 70 30 10
NBC 65 78 47 59 / 100 70 30 10
RBW 62 76 46 56 / 100 70 30 10
.CHS...
GA...SMALL CRAFT ADVISORY FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
60 NM.
SC...SMALL CRAFT ADVISORY FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA
OUT 20 NM.
WOODWORTHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 11:47 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 58 min |
| Mar 3, 11:47 PM EST | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 58 min |
| Mar 4, 12:08 AM EST | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 52 min |
| Mar 4, 12:45 AM EST | Severe Thunderstorm Warning | CHS | Bulloch, Evans, Screven | 30 min |
| Mar 4, 1:00 AM EST | Severe Thunderstorm Warning | CHS | Effingham | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.